Mood Swings since I started taking Prozac

Patient : Hi! I've been diagnosed with major, long-term depression. I just recently started taking Pyroxene ("Prozac"), and while I know that the medicine messes around with the mood-affecting chemicals in my brain, I'm still very nervous. Since I started taking the medication, I've been extremely moody. Am I so moody because of the chemical changes in my brain? Or am I just paranoid?
Doctor :   Mood swings may occur while on prozac, but they may subside slowly in a couple of weeks as your body adjusts to the chem ical changes the medication brings about in the brain. So you should follow up closely with your doctor for any changes in the severity of the symptoms that may occur while on this medication, especially if you have been prescribed trazodone also along with prozac, because these drugs have the similar serotonergic activity and extra caution needs to be observed for the prevention of the serotonin syndrome ( symptoms include tachycardia, hyperthermia, tremor, irritability, confusion,abdominal cramping, nausea, vomiting, diarrhea etc.) Mood swings may occur while on prozac, but they may subside slowly in a couple of weeks as your body adjusts to the chemical changes the medication brings about in the brain. So you should follow up closely with your doctor for any changes in the severity of the symptoms that may occur while on this medication, especially if you have been prescribed trazodone also along with prozac, because these drugs have the similar serotonergic activity and extra caution needs to be observed for the prevention of the serotonin syndrome ( symptoms include tachycardia, hyperthermia, tremor, irritability, confusion,abdominal cramping, nausea, vomiting, diarrhea etc.)
 

Related Q&A

Q: To whoever i'm writing to, i'm a 16 year old girl who has been feelings very sad latley. i don't know what the main c...

Q: I would like to speak to a psychiatrist - not a psychologist as it involves problems associated with medical conditio...

Q: Hello Doctor, Please help me to understand myself. I am a male , smoke and drink. I am in the past I used some drug s...

Q: IS IT POSSIBLE FOR SOMEONE LIVING 90 PERCENT OF THIER LIFE IN UNIT THAT IS INTERNALY BUILT OF UNSEALED BRICK AND MORT...

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews